Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 21, 2026, 10:20 PM CST for 7 counties in Texas. It took effect at Feb 22, 2026, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2026, 10:20 PM CST (04:20 UTC)
- In effect from
- Feb 22, 2026, 9:00 AM CST
- Expired
- Feb 22, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
799 WWUS84 KBRO 220420 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1020 PM CST Sat Feb 21 2026 ...RED FLAG WARNING IN EFFECT FOR JIM HOGG, STARR, BROOKS, HIDALGO AND INLAND PORTIONS OF CAMERON, WILLACY AND KENEDY COUNTIES ON SUNDAY... TXZ248-220530- /O.CAN.KBRO.FW.A.0002.260222T1800Z-260223T0300Z/ Zapata- 1020 PM CST Sat Feb 21 2026 ...FIRE WEATHER WATCH IS CANCELLED FOR ALL OF INLAND DEEP SOUTH TEXAS... The National Weather Service in Brownsville has cancelled the Fire Weather Watch. However, a Red Flag Warning is in effect for Jim Hogg, Brooks, Inland Kenedy, Starr, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo counties from 9 AM to 6 PM Sunday. Northerly 20-foot winds are likely to range from 10 to 20 MPH, gusting up to 30 MPH, becoming northeasterly in the afternoon, with afternoon relative humidity ranging from 10 to near 40 percent. A Fire Danger Statement is in effect for Zapata County from 9 AM to 6 PM Sunday, where northerly 20-foot winds are likely to range from 10 to 15 MPH, gusting up to 20 to 25 MPH, becoming northeasterly in the afternoon, with afternoon relative humidity values ranging from 10 to 15 percent. $$ TXZ249>255-353-230000- /O.UPG.KBRO.FW.A.0002.260222T1800Z-260223T0300Z/ /O.NEW.KBRO.FW.W.0002.260222T1500Z-260223T0000Z/ Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 1020 PM CST Sat Feb 21 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR JIM HOGG, STARR, BROOKS, HIDALGO AND INLAND PORTIONS OF CAMERON, WILLACY AND KENEDY COUNTIES... The National Weather Service in Brownsville has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 6 PM CST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Jim Hogg, Brooks, Inland Kenedy, Starr, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING...From 9 AM to 6 PM CST Sunday. * WINDS...Northeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 to near 40 percent. * TEMPERATURES...Up to 71. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
931 WWUS84 KBRO 230002 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 602 PM CST Sun Feb 22 2026 ...Red Flag Warning Expiring... .Wind speeds and relative humidity values have improved across the area and the Red Flag Warning has been allowed to expire. TXZ249>255-353-230115- /O.EXP.KBRO.FW.W.0002.000000T0000Z-260223T0000Z/ Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 602 PM CST Sun Feb 22 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR JIM HOGG, STARR, BROOKS, HIDALGO, AND THE INLAND PORTIONS OF CAMERON, WILLACY, AND KENEDY COUNTIES... Wind speeds across the area have decreased below Red Flag Warning criteria and relative humidity values will recover slightly overnight. As such the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 21, 5:19 PM CST, 5 hours 1 minute earlier. Its key messages:
- Updated at 512 PM CST Sat Feb 21 2026
- Elevated to critical fire weather conditions are expected across the ranchlands today and all of inland Deep South Texas on Sunday. Additional fire weather concerns continue mid to late week.
- Dangerous beach and marine conditions are expected this evening through Sunday, including life-threatening rip currents, high surf, and minor coastal flooding or runup.
- Below normal temperatures are expected between Sunday morning through Tuesday morning before above normal temperatures return into March.
Area forecast discussion, Feb 21, 5:19 PM CST, 5 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
519 PM CST Sat Feb 21 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 512 PM CST Sat Feb 21 2026
- Elevated to critical fire weather conditions are expected across
the ranchlands today and all of inland Deep South Texas on
Sunday. Additional fire weather concerns continue mid to late
week.
- Dangerous beach and marine conditions are expected this evening
through Sunday, including life-threatening rip currents, high
surf, and minor coastal flooding or runup.
- Below normal temperatures are expected between Sunday morning
through Tuesday morning before above normal temperatures return
into March.
&&
.DISCUSSION...
Issued at 1132 AM CST Sat Feb 21 2026
The initial wind shift with the cold front is working slowly
through Deep South Texas, with the better push behind the front
expected by late afternoon across the ranchlands and this evening
through the Rio Grande Valley. Expect drier air to continue to
filter south through Sunday afternoon, with temperatures topping
off into the mid to upper 80s this afternoon, before falling below
normal Sunday morning through Tuesday morning. Monday will be the
coldest morning, with upper 30s to low 40s across the ranchlands
and mid to upper 40s across the RGV. Temperatures warm above
normal Tuesday afternoon and steamroll into March at 10-15 degrees
above normal.
There remains a very low (around 15 percent or less) chance of
rain this afternoon and nearly zero chance of any rainfall through
the remainder of February. Unfortunately, RH values along and
west of US281 generally slip below 30 percent every afternoon
through the period, with RH values below 20 percent on Thursday
afternoon behind the next dryline or weak frontal boundary.
Fire weather concerns continue to be the main hazard threat
inland. A Fire Danger Statement is in effect this afternoon into
this evening across most of the ranchlands and a Fire Weather
Watch has been issued for Sunday for all of inland portions of
Deep South Texas with Red Flag Warnings and additional Fire Danger
Statements likely issued this evening due to low humidity and
gusty winds. Additional fire weather products may be needed mid to
late week.
Along the beaches of the lower Texas coast, expect conditions to
deteriorate this evening, behind the front, and continue into
Sunday, with a High Risk of life-threatening rip currents, High
Surf Advisory, and some minor coastal flooding, especially near
high tide Sunday morning. Additional beach concerns are likely
Wednesday into Thursday.
&&
.AVIATION...
(00Z TAFS)
Issued at 512 PM CST Sat Feb 21 2026
Northeastly to northerly winds (around 10-15 knots, gusting to
15-20 knots) and clearing skies continue this evening in wake of
the cold front that moved through this afternoon. VFR conditions
are expected for the remainder of the TAF cycle despite periods of
overcast mid-level clouds over the next several hours. Overnight,
am expecting for northerly winds to increase to near 15-20 knots,
gusting to 25-30 knots, possibly decreasing a bit within a couple
hours either side of sunrise, before picking back up to similar
speeds (as tonight) during the morning and early afternoon hours
on Sunday. Winds gradually decrease throughout throughout the
remainder of Sunday afternoon, turning northeasterly.
&&
.MARINE...
Issued at 1132 AM CST Sat Feb 21 2026
Marine fog and haze is expected to gradually improve into this
afternoon, so will let the Dense Marine Fog Advisory expire. The
cold front brings a solid push of northerly winds this evening,
leading to a Small Craft Advisory across the bay and nearshore
Gulf waters through Sunday and a Gale Warning for offshore Gulf
waters through Sunday morning, with SCA conditions following into
Sunday night. Southerly winds return Monday night, but increase
into Wednesday, allowing a brief improvement Monday into Tuesday,
then SCA conditions return Wednesday into Thursday. A brief
northerly wind shift arrives late Thursday into early Friday.
&&
.FIRE WEATHER...
Issued at 1132 AM CST Sat Feb 21 2026
With abundant cured fuels and worsening drought conditions, now
into D4, fire weather concerns are mounting across Deep South
Texas through the remainder of February. There is a Fire Danger
Statement in effect for Zapata, Jim Hogg, and Brooks counties
until 9 PM this evening.
Behind the cold front, RH values drop this evening across the
brush country with poor recovery overnight. By daybreak Sunday,
most inland locations are expected to below 40 percent and drop
below 30 percent by noon, with most locations along and west of
US281 falling below 20 percent by mid-afternoon and portions of
Zapata and Jim Hogg counties potentially into single-digit
humidity values. Gusty northerly winds will combine with these low
RH values to produce elevated to critical fire weather conditions
Sunday afternoon. A Fire Weather Watch is in effect for Sunday,
with Red Flag Warnings and Fire Danger Statements likely to be
issued this evening.
Increased winds on Tuesday and Wednesday and drier air arriving
Thursday into Friday may drive additional fire weather products.
All the ingredients are there and generally will be all week, fire
prevention messaging should be a top focus until drenching
rainfall occurs.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 57 69 48 71 / 10 0 0 0
HARLINGEN 50 70 44 71 / 10 0 0 0
MCALLEN 53 74 48 75 / 10 0 0 0
RIO GRANDE CITY 50 73 43 74 / 10 0 0 0
SOUTH PADRE ISLAND 59 65 58 66 / 10 0 0 0
BAYVIEW/PORT ISABEL 55 67 51 69 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for TXZ248>255-353.
High Rip Current Risk through Sunday afternoon for TXZ451-454-
455.
High Surf Advisory from midnight tonight to 6 PM CST Sunday for
TXZ451-454-455.
GM...Small Craft Advisory until noon CST Sunday for GMZ130-132-135-
150-155.
Gale Warning until noon CST Sunday for GMZ170-175.
&&
SHORT TERM...56-Hallman
LONG TERM....56-Hallman
AVIATION...65-IrishNearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.